MAUDE Adverse Event Report: STRYKER GMBH FOOT RING LONG HOFFMANN LRF 180MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH FOOT RING LONG HOFFMANN LRF 180MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 4934-4-180
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "180mm carbon fiber foot plate long snapped when patient was walking on it.We had to go back for surgery a week later.Patient should recover just fine, but had to be put under anesthesia again.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a mishandling of the device.The review of device history for the reported lot did not indicate any abnormalities.Moreover, no indications of material, manufacturing or design related problems were found during the investigation.Therefore, the device broke when subjected to high load.The ifu states that "if the patient¿s activity comprises significant impact loads (walking, running, lifting or turning) the resulting forces could lead to failure of the fixation, the system or both.The system will not restore function to the level expected with normal healthy bone, and the patient should not have unrealistic functional expectations." this case is then classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
FOOT RING LONG HOFFMANN LRF 180MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10693737
Report Number0008031020-2020-02330
Device Sequence Number2953380
Product Code KTT
UDI-Device Identifier07613252611370
UDI-Public07613252611370
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130907
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4934-4-180
Device Catalogue Number49344180
Device Lot Number17275Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight79